MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 30935
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the drainage catheter detached and remained in the patient.A 6.3 flexima apdl was selected for a renal cyst puncture procedure under local anesthesia.During procedure, the catheter was placed to reach the renal cyst.The drainage catheter was put in place on the guide and the guide was removed.The cyst was drained with the drainage catheter, then it was injected with contrast product and it was removed by the drainage catheter, then injected with 40cc alcohol with a contact time of 15min.Then, when it was necessary to remove the alcohol only 10cc was removed, so the drainage catheter was moved in order to recover more alcohol.The physician noted a rupture in the drainage catheter and it detached inside the patient.One part of the detached fragment remained in the hands of the physician.An ultrasound scan performed that revealed a two fragment pieces of the drainage catheter were inside the patient.One part of the detached fragment remained in the cyst and another part was found in front of the cyst at the perirenal level.No surgery was performed to retrieve the two fragment pieces of the drainage catheter.

Brand Name
FLEXIMA APDL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10528460
Report Number2134265-2020-12629
Device Sequence Number14232641
Product Code FFA
UDI-Device Identifier08714729323099
UDI-Public08714729323099
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model Number30935
Device Catalogue Number30935
Device Lot Number0023258715
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2020
Initial Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient Weight64